| Model Number |
16-02-85 |
| Medical Device Problem Code |
Microbial Contamination of Device (2303)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/19/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
There was no patient involvement.Livanova (b)(4) manufactures the heater-cooler system 3t.The incident occurred in (b)(6).Based on information provided the customer may have deviated from device instruction for use regarding cleaning and maintenance of device and regarding the sampling as well.In detail, the following was mentioned: - use of wipes different from the one stated in the instruction for use.- hydrogen peroxide check not conducted daily even if the device was stored full of water.- customer not using sterile containers and sealed lids for water samples.- sampling technique: drain ports not being spayed/wiped.In addition, the customer is questioning the accuracy of laboratory test results.It is not yet clear if the above mentioned anomalies identified have been corrected by customer or not.Based on the current level of information, a contamination of the samples cannot be excluded.However, any of the above mentioned deviation from device instruction fo ruse may have led/contributed to the reported issue.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
Event or Problem Description
Livanova (b)(4) received a report that a heater-cooler system 3t was found to be contaminated with mold like fungus (tmtc).There is no known patient involvement.
Event or Problem Description
See initial report.
Additional Manufacturer Narrative
H.10: through follow-up communication, the customer reported that the devices are cleaned constantly.However, it is still unclear if deviations from device instruction for use have been resolved.In addition, it was learned that a source of mycobacterium chelonae was identified by the customer.In detail, it was reported that one of the faucets is growing the bacterium and that sink does not have enough chlorine.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
Additional Manufacturer Narrative
H.10: as stated in the initial report, the customer deviated from device instruction for use regarding cleaning and maintenance of device: use of wipes different from the one stated in the instruction for use.Hydrogen peroxide check not conducted daily even if the device was stored full of water.Customer not using sterile containers and sealed lids for water samples.In addition, as reported in the previous supplemental report, a source of mycobacterium chelonae was identified by the customer.In detail, it was reported that one of the faucets was growing the bacterium and that sink did not have enough chlorine.Moreover, customer questioned accuracy of laboratory reports.Based on the collected information, it can be concluded that the most likely root cause of the reported event is related to hospital faucet being contaminated and a contribution of the above mentioned deviations from the instruction for use cannot be excluded.
Event or Problem Description
See initial report.